Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 24, 2011, 3:20 AM CDT. It took effect at Aug 24, 2011, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2011, 3:20 AM CDT (08:20 UTC)
- In effect from
- Aug 24, 2011, 12:00 PM CDT
- Expired
- Aug 24, 2011, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
908 WHUS73 KMKX 240820 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT WED AUG 24 2011 ...BREEZY WESTERLY WINDS DEVELOPING TODAY... .A STRONG LOW PRESSURE SYSTEM TRACKING ACROSS SOUTHERN CANADA...JUST NORTH OF LAKE SUPERIOR...WILL SWEEP A COLD FRONT ACROSS THE AREA THIS MORNING. IN THE WAKE OF THE FRONT...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 15 TO 25 KNOTS FOR MOST OF THE AFTERNOON AND EARLY EVENING HOURS. WINDS AND WAVES ARE EXPECTED TO DIMINISH BY LATE EVENING AS THE LOW TRACKS AWAY FROM THE REGION. LMZ644>646-241630- /O.NEW.KMKX.SC.Y.0063.110824T1700Z-110825T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 AM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WINDS: BECOMING WEST AND INCREASING TO 15 TO 25 KNOTS BY LATE MORNING. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS DURING THE EARLY EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-241630- /O.NEW.KMKX.SC.Y.0063.110824T1700Z-110825T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 320 AM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * WINDS: BECOMING WEST AND INCREASING TO 15 TO 25 KNOTS BY LATE MORNING. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY LATE EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
5 follow-up statements
787 WHUS73 KMKX 241431 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 AM CDT WED AUG 24 2011 ...BREEZY WESTERLY WINDS TODAY... .A STRONG LOW PRESSURE SYSTEM TRACKING ACROSS SOUTHERN CANADA... JUST NORTH OF LAKE SUPERIOR...WAS SWEEPING A COLD FRONT ACROSS THE AREA THIS MORNING. IN THE WAKE OF THE FRONT...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 15 TO 25 KNOTS FOR MOST OF THE AFTERNOON AND EARLY EVENING HOURS. WINDS AND WAVES ARE EXPECTED TO DIMINISH BY LATE EVENING AS THE LOW TRACKS AWAY FROM THE REGION. LMZ644>646-242200- /O.CON.KMKX.SC.Y.0063.110824T1700Z-110825T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 AM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: BECOMING WEST AND INCREASING TO 15 TO 25 KNOTS BY LATE MORNING. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS DURING THE EARLY EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-242200- /O.CON.KMKX.SC.Y.0063.110824T1700Z-110825T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 931 AM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: BECOMING WEST AND INCREASING TO 15 TO 25 KNOTS BY LATE MORNING. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY LATE EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
070 WHUS73 KMKX 242021 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 PM CDT WED AUG 24 2011 ...BREEZY WESTERLY WINDS DIMINISHING THIS EVENING... .A STRONG LOW PRESSURE SYSTEM TRACKING ACROSS SOUTHERN CANADA... JUST NORTH OF LAKE SUPERIOR...WILL CONTINUE TO CAUSE A STRONG PRESSURE GRADIENT ACROSS WISCONSIN AND LAKE MICHIGAN THROUGH EARLY EVENING. WINDS AND WAVES WILL DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA BY LATE EVENING AS THE LOW TRACKS AWAY FROM THE REGION. LMZ644>646-250000- /O.CON.KMKX.SC.Y.0063.000000T0000Z-110825T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 321 PM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST 15 TO 25 KNOTS. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS DURING THE EARLY EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-250300- /O.CON.KMKX.SC.Y.0063.000000T0000Z-110825T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 321 PM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: NORTHWEST 15 TO 25 KNOTS. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY LATE EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
998 WHUS73 KMKX 242336 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 636 PM CDT WED AUG 24 2011 ...BREEZY WESTERLY WINDS DIMINISHING THIS EVENING... .A STRONG LOW PRESSURE SYSTEM TRACKING ACROSS SOUTHERN CANADA... JUST NORTH OF LAKE SUPERIOR...GENERATED A STRONG PRESSURE GRADIENT ACROSS WISCONSIN AND LAKE MICHIGAN TODAY. AS THIS LOW MOVES EAST THIS EVENING AND THE SUN SETS...WINDS AND WAVES WILL DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA. LMZ644>646-250045- /O.EXP.KMKX.SC.Y.0063.000000T0000Z-110825T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 636 PM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$ LMZ643-250300- /O.CON.KMKX.SC.Y.0063.000000T0000Z-110825T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 636 PM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY LATE EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA WWW.WEATHER.GOV/MKX
846 WHUS73 KMKX 250113 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 813 PM CDT WED AUG 24 2011 ...BREEZY WESTERLY WINDS DIMINISHING THIS EVENING... .A STRONG LOW PRESSURE SYSTEM TRACKING ACROSS SOUTHERN CANADA... JUST NORTH OF LAKE SUPERIOR...GENERATED A STRONG PRESSURE GRADIENT ACROSS WISCONSIN AND LAKE MICHIGAN TODAY. AS THIS LOW MOVES EAST THIS EVENING...WINDS AND WAVES WILL DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA. LMZ644>646-250300- /O.EXA.KMKX.SC.Y.0063.000000T0000Z-110825T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 813 PM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY LATE EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-250300- /O.CON.KMKX.SC.Y.0063.000000T0000Z-110825T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 813 PM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY LATE EVENING. * WAVES: DUE TO THE OFF SHORE TRAJECTORY OF THE WINDS...WAVES WILL RANGE FROM AROUND 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA WWW.WEATHER.GOV/MKX
304 WHUS73 KMKX 250304 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1004 PM CDT WED AUG 24 2011 ...WINDS AND WAVES SUBSIDING OVER WESTERN NEARSHORE WATERS OF LAKE MICHIGAN... .HIGH PRESSURE BUILDING IN FROM THE WEST COUPLED WITH SUNSET HAS ALLOWED THE GUSTY WEST TO NORTHWEST WINDS TO SUBSIDE BELOW SMALL CRAFT ADVISORY LEVELS. LMZ644>646-250415- /O.EXP.KMKX.SC.Y.0063.000000T0000Z-110825T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1004 PM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. $$ LMZ643-250415- /O.EXP.KMKX.SC.Y.0063.000000T0000Z-110825T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1004 PM CDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. $$ KAPELA WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 3:13 AM CDT, 7 minutes earlier.
Area forecast discussion, Aug 24, 3:13 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CDT WED AUG 24 2011
.SHORT TERM...
TODAY-FORECAST CONFIDENCE HIGH
SURFACE COLD FRONT...AND I HESITATE TO CALL IT THAT INITIALLY...WILL
COME THROUGH THE AREA DURING THE MORNING...EXITING THE SOUTHEAST
CORNER AROUND OR SHORTLY AFTER NOON TODAY. THE COLD AIR WILL BE
LAGGING WELL BEHIND THE FRONT WITH TEMPS STILL EXPECTED TO CLIMB
EASILY INTO THE MID AND UPPER 80S ACROSS THE FORECAST AREA...WITH A
POSSIBLE 90 IN THE FAR SOUTHEAST...THUS THE HESITATION OF THE COLD
FRONT LABEL. SOUNDINGS SHOW EXCELLENT MIXING POTENTIAL TODAY AS DRY
AIR BRINGS STEEP LOW LEVEL LAPSE RATES. THE EARLY MORNING HOURS
WILL FEEL VERY STICKY WITH HIGH DEWPOINTS THROUGH MID MORNING. EVEN
SOME LOW CLOUDS FORMING ALONG AND AHEAD OF THE FRONT IN THE MOIST
AIR ACROSS SOUTHWEST WISCONSIN...BUT THIS SHOULD BURN OFF SHORTLY
AFTER SUNRISE. THEN MIXING KICKS IN...INCREASING THE WESTERLY WINDS
AND PULLING DOWN MUCH LOWER DEWPOINTS BY MID AFTERNOON. LOOK FOR A
BREEZY...WARM AND SUNNY AFTERNOON.
TONIGHT-FORECAST CONFIDENCE HIGH
HIGH PRESSURE DROPS INTO IOWA OVERNIGHT WITH THE COLD ADVECTION
BEHIND THE FRONT FINALLY KICKING IN. WINDS DROP OFF ACROSS THE FAR
WESTERN COUNTY WARNING AREA AS THE GRADIENT GOES BAGGY THERE...BUT
REMAINS TIGHTER IN THE EAST. ENOUGH FLOW JUST OFF THE DECK TO
PRECLUDE ANY FOG ACROSS THE WEST. EXPECT TEMPS TO APPROACH THE MID
50S OUT WEST BY MORNING...BUT THE CONTINUED MIXING IN THE EAST WILL
KEEP TEMPS IN THE LOWER TO MID 60S THERE.
THURSDAY-FORECAST CONFIDENCE HIGH
BIG UPPER RIDGE BUILDS OVER THE SOUTHERN PLAINS WITH MODEST HEIGHT
RISES OVER THE MIDWEST. WEAK SURFACE HIGH COVERS WISCONSIN WITH
SUNSHINE AND SEASONABLE TEMPERATURES.
FRIDAY-FORECAST CONFIDENCE HIGH
MODELS IN REASONABLE AGREEMENT WITH NEXT COLD FRONT MOVING ACROSS
NORTHERN WISCONSIN FRIDAY AND INTO SOUTHERN WISCONSIN FRIDAY
EVENING. MOST OF PRECIPITATION ALONG THE FRONT IS SHOWN TO STAY
WELL NORTH OF SOUTHERN WISCONSIN. THIS TROUGH IS DIGGING IN TO
PICK UP HURRICANE IRENE...BUT SEEMS TO WEAKEN A BIT AS RIDGING
BETWEEN IT AND HURRICANE OVER OHIO VALLEY HOLDS STRONG. SO SLIGHT
CHANCE OF THUNDERSTORMS IN THE NORTHWEST HALF BUT DRYING OUT AS IT
MOVES TOWARD ILLINOIS.
.LONG TERM...
SATURDAY-FORECAST CONFIDENCE HIGH
WEAK SURFACE HIGH AND UPPER RIDGE WITH DRY NORTHWEST FLOW ALOFT
EXPECTED TO CONTINUE.
SUNDAY AND MONDAY-FORECAST CONFIDENCE MEDIUM
GFS AND ECMWF IN GOOD AGREEMENT AND DIGGING NEXT TROUGH INTO GREAT
LAKES AND TOWARD LONG WAVE TROUGH POSITION IN THE EAST WHILE UPPER
RIDGE PERSISTS IN THE SOUTHERN PLAINS AND ROCKY MOUNTAINS AREA.
BRING CHANCE INTO WEST SUNDAY NIGHT AND THEN MONDAY IN THE EAST.
TUESDAY-FORECAST CONFIDENCE MEDIUM
GFS IS PROGRESSIVE AND BRINGS IN UPPER RIDGE TO MIDWEST WHILE
ECMWF SLOWS UPPER TROUGH DOWN AND STALLS IT OVER LOWER MICHIGAN.
SURFACE HIGH SHOWN TO BUILD OVER GREAT LAKES ON BOTH SOLUTIONS BUT
PESKY LIGHT PRECIP INDICATED. HAVE IT BASICALLY DRY FOR NOW AND
ODDS ARE THAT LITTLE IN THE WAY OF SIGNIFICANT PRECIPITATION WOULD
OCCUR EVEN IF ECMWF IS CORRECT.
&&
.AVIATION...
GENERALLY VFR THROUGH THE PERIOD. ONLY EXCEPTION WILL BE AN AREA
OF IFR CIGS THAT HAS FORMED EARLY THIS MORNING OVER PORTIONS OF
SOUTHWEST WISCONSIN THAT IS CREEPING TOWARD MADISON. THIS IS ALONG
AND AHEAD OF AN APPROACHING COLD FRONT. WINDS ARE FAIRLY LIGHT IN
THIS REGION...WITH CLEAR SKIES AND MOIST CONDITIONS FROM THE RAIN
YESTERDAY HELPING IT TO EXPAND. IF IT REACHES MADISON...IT
SHOULDN/T SURVIVE LONG PAST SUNRISE. THE FRONT WILL SWEEP THROUGH
THE AREA BETWEEN 15-18Z WITH MUCH DRIER AND MORE BREEZY CONDITIONS
EXPECTED FOR THE AFTERNOON. THE COLD AIR WON/T ADVECT IN UNTIL
TONIGHT. SO BREEZY...WARM AND SUNNY FOR THE AFTERNOON. CLEAR
TONIGHT.
&&
.MARINE...
GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED FOR THE AFTERNOON AND
EARLY EVENING HOURS IN THE WAKE OF A PASSING COLD FRONT. EXPECT
WINDS TO REACH SMALL CRAFT ADVISORY LEVELS...WITH WAVES RANGING
FROM A FOOT OR LESS ALONG THE SHORE TO AROUND 3 FEET TOWARD OPEN
WATER. WINDS AND WAVES WILL DIMINISH BY LATE EVENING WITH HIGH
PRESSURE SETTLING OVERHEAD BY THURSDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING
FOR LMZ644>646.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING
FOR LMZ643.
&&
SHORT/LONG TERM...CRAVEN/02
VERY SHORT TERM/AVIATION/MARINE...DAVIS/05Hazardous weather outlook, Aug 23, 11:38 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1138 PM CDT TUE AUG 23 2011 WIZ046-047-051-052-056>060-062>072-250445- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1138 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE AT TIMES FRIDAY NIGHT THROUGH MONDAY...AS A COUPLE OF FRONTAL SYSTEMS TRAVERSE THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ643>646-250445- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1138 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY GUSTY WESTERLY WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON WEDNESDAY...AS A COLD FRONT SWEEPS ACROSS THE AREA DURING THE LATE MORNING AND EARLY AFTERNOON. THUNDERSTORMS ARE POSSIBLE AT TIMES FRIDAY NIGHT THROUGH MONDAY...AS A COUPLE OF FRONTAL SYSTEMS TRAVERSE THE UPPER MIDWEST. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Aug 23, 9:31 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 PM CDT TUE AUG 23 2011 WIZ052-060-240345- OZAUKEE-SHEBOYGAN- 931 PM CDT TUE AUG 23 2011 ...STRONG THUNDERSTORM MOVING TOWARD SHEBOYGAN COUNTY... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 25 MILES NORTHWEST OF HOWARDS GROVE...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ELKHART LAKE BY 1005 PM CDT... HOWARDS GROVE BY 1020 PM CDT... SHEBOYGAN AIRPORT BY 1025 PM CDT... KOHLER AND SHEBOYGAN FALLS BY 1035 PM CDT... SHEBOYGAN BY 1040 PM CDT... KOHLER ANDRAE STATE PARK BY 1045 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:42 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 37 min |
| Aug 23, 9:51 PM CDT | Special Marine Warning | MKX | 35 min |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.